MS Tuesdays-Tysabri & Me

This week for MS Tuesdays I am going to write about my latest infusion and the new side effects that I had with this one.  I have always gotten a headache and sometimes I would have a reaction that felt like I was burning up from the inside out.  Well this time I had a whole new set of side effects that I wasn’t prepared for.  I had in on a Thursday because I couldn’t take Friday off and now that I look back at it and this turned out to be a good thing.  Anyways, I  woke up Friday and i was a little stiff but that is pretty much how it goes when I don’t take my muscle relaxer before I go to bed.  I didn’t think anything of it because it does happen and usually wears off after a few hours.  By the time I got to work I was in so much pain I wanted to cry.  I ended up calling my doctor and getting pain pills called  in but I decided that I would rather have a headache all weekend then the amount of pain I am in right now.  I have learned to handle headaches but I can’t deal with this pain especially since it is super hard to get pain pills out of my doctor.  She treats me like I am a drug addict and it is getting on my last nerve but that is another post for another day.  So I have the pain and when I was looking at the other side effects a lot of things made a whole bunch of sense to me.  Here are the side effects that go along with the drug:

  • headache
  • urinary tract infection
  • lung infection
  • pain in your arms and legs
  • vaginitis
  • nose and throat infections
  • feeling tired
  • joint pain
  • depression
  • diarrhea
  • rash
  • stomach area pain

When I looked at this list I realized that the UTI I had was because of the drug and the fact that my glands always swell up and hurt me was because of it.  I am amazed that this drug that is helping my MS is always making me sick.  It makes no sense to me.  I know I don’t want to stop taking the drug but I also know that I can’t keep dealing with all of the side effects.  All the ones in pink are the ones that I have had while I have been taking this drug.  After looking at the list and things that I have it is time to go back to the doctor and maybe go on a different medication. 

The big thing I want to say today is don’t let doctors bully you into staying on something that makes you sicker than the MS makes you.  You need to take your health into your own hands and do what makes you feel better!

Margaret Tidwell

I am a 32-year-old blogger. I write about my life and my struggles with Multiple Sclerosis. I also am a huge book worm and I have been doing book reviews for years now. I also blog about adoption, Multiple Sclerosis, and things that go on in my life.

Margaret Tidwell

Margaret Tidwell

Margaret Tidwell

Margaret Tidwell

Latest posts by Margaret Tidwell (see all)

Comments

  1. Hi Margaret,

    I am sorry you are feeling so sick!! This drug you are taking…is it safe? Is it working? Everything I have read about this drug..the side affects, to me outweigh the benefits. This is just my opinion, you have dealt with this disease a lot longer then I have, there for making you a senior. The side affects you listed are what I have had to deal with for the past 4 years, add on stomach pain, with no break!! People have told me "I would kill myself!!" Ya sometimes it makes me feel that way, but I have too much in life that matters more especially my wife, and daughter. I know how ya feel and its horrible!! I hope it passes soon, you start feeling better, and the pain decreases. That is my number one problem is pain, thats how they found MS (4 years, and tons and tons of test later!!). The left side of my body from mid back down to my toes is nothing but pure pain!! Constant!! I am also treated as an addict, but my back Dr. does give me a script each month, but I have built up a tolerance, and it has needed adjusted for about 4 months now. Every month I ask for it to be adjusted. And my Dr. always finds an excuse not to adjust it, so now its like being dependent on something for nothing. My problem is… I understand they don't want to give them out, due to the people that abuse them , and have ruined that for us that need them, and they get them a whole hell of a lot easier then we do!! We have to pretty much beg to be a slight bit more comfortable with the way we feel daily. If they understood what this feels like then they would understand why we need meds and it would be a totally different situation!! Drs. tell you they know how you feel, and what your going through? Bull s@#t!! They have no idea how I feel!! They dont live with this horrible disease everyday of there life!! And to top it off if something is working, and you tell them this, they want to take you off it, and say " Well it shouldn't be used for your treatment" Really? Then why the hell did you prescribe it in the first place? Sorry it just really makes me really mad, cause we are treated this way. Like addicts. Its sad, we didn't ask for this disease, but we are asking for a little help in easing the symptoms. Is that to much to ask? Anyways I could go on forever, due to my experiences the past 4 years, being treated like a liar/addict. I will keep you in my thoughts and prayers as always. I hope you feel better soon. Thank you for the post even though you are sick. Have a wonderful day, stay strong and positive.

    One Love my friend,

    Rob

    (couldn't log into my google account?)

  2. oh wow im sorry sweetie.. ^^^looks like you got a lover now HEHE..

    for the UTI drink alot of cranberry juice (it will help clear the toxins in your body). i mean drink like a bottle of juice a day or more since the meds going into your body are strong.

Speak Your Mind

*

CommentLuv badge